Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Swallowing difficulties. Given steroids. Congested throat with sputum, dysphagia. Advice?

Hi, last month I was taking a legal high and had developed some swallowing difficulties and was admitted to ENTER department where they gave me steroids and it has improved. It took 8 days post discharge for me to be able to finish a meal. The issue is its been 1 and a half months, I feel my throat is congested with sputum and find eating meals tiring. There is minimal dysphagia . What should I do. I have not touched the legal high since my admission and only smoke normal cigarettes. Many thanks
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hi, please stop smoking as smoke is a big irritant and can lead to edema of the throat mucosa or food pipe opening and can lead to difficulty in swallowing.
Otherwise please use proton pump inhibitor, syp. mucain gel and avoid spicy and oily foods. Use of substances which are of abuse can lead to many problems and the one faced by you is one of those many.
In case your dysphagia does not recover, please consult an ENT/gastro and you may need a flexible upper GI endoscopy. Regards
Answered: Fri, 22 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor